Any other daily Zomig (Zolmitriptan) users?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mysteryreader
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/28/2006 1:16 PM (GMT -7)   
Zomig has worked quite well for my daily migraines over the last several years, with virtually no side effects.  But this drug was not created to be used as a daily remedy, and therefore my neurologist really wants me to find a successful preventive.  Over the last five years I've tried virtually "everything" of that nature (without success) except Topimax, which I really, really, really do not want to use!!  A doctor I saw at a menopause clinic (I'm 54 yrs. old) has other patients also on daily Zomig, and my family doctor is not overly concerned, either, but my neurologist is extremely uneasy about the stroke risk with daily use.   However, I have lovely blood pressure and cholesterol readings, am not overweight and don't smoke, and am starting to see improvement as I get further into perimenopause . . .   Anyone in a similar situation???

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 10/28/2006 1:59 PM (GMT -7)   
Hi mysteryreader,

Welcome to Healing Well. I have not taken Zomig, but I have been on Sumatriptan injections for the last 13 years until recently, and am currently being assessed as to whether or not I can still have them. I did not have them daily, but between 1 and 5 times a week.

I am 53 and at least 5 years post-menopausal. My blood pressure is ok and my cholesterol but I am awaiting the results of a stress test. I am a bit overweight and do not smoke. Sadly for me the older I have become the worse the headaches have been, and there is no sign at all of them diminishing.

Finding a good preventative would be probably be the best, but each of us is slightly different and what suits one does not necessarily suit another. Taking abortive medication daily is not a good thing in the long-term because of rebound headaches which can exacerbate the original headache problem. Yes, the triptans can cause rebounds too!

It is a difficult decision to make but you must weigh it up for yourself after discussion with your Neurologist as he/she should know best!

Hope you find something that works for you soon, please let us know how you get on,

take care

Ann

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 10/28/2006 9:36 PM (GMT -7)   
Are you taking any anti-depressants? Taking triptans as often as daily along with anti-d's could lead to heart attack. Just a heads up. Otherwise, like you, I get them daily and the preventatives do not work for me either. My neuro gave me "Lyrica" to try instead of Topamax. I haven't tried it yet. I need to have my wits about me while
Talk2Kel 
DX: chronic migraine, cervical degeneration, depression/anxiety 
RX: Wellbutrin, Lexapro, Soma, Immitrex 
"You don't find out that God is all you've got until God is all you've got."


mysteryreader
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/29/2006 12:06 PM (GMT -7)   
Thanks for the heads-up. No, I'm not taking any anti-depressants at the moment, although Amitriptylene and Nortriptylene were tried as preventives earlier. . . I'll see what I can find on the Web about Lyrica.

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 10/29/2006 12:11 PM (GMT -7)   
Hi Mysteryreader, I'm curious the difference between Zomig and Immitrex????
Talk2Kel 
DX: chronic migraine, cervical degeneration, depression/anxiety 
RX: Wellbutrin, Lexapro, Soma, Immitrex 
"You don't find out that God is all you've got until God is all you've got."


mysteryreader
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/29/2006 12:45 PM (GMT -7)   
Both Zomig and Imitrex are triptans, but I don't know how their formulations differ. I have only used Imitrex as a nasal spray. I switched to Zomig when I found I could get it as a tablet, and found it worked just as well for me without the awful aftertaste of the spray :) I now use (and really like) the dissolvable tablet form of Zomig (Zomig Rapi-melt) - although it does contain aspertame, for those who need to avoid that.

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 10/31/2006 11:00 PM (GMT -7)   
I think ANNUK has the best advice. Just be aware of rebounds. For me, the only med that has worked was topamax, but i happened to have bad side effects(kidney stones and cognative changes) BUT, it is well worth a try. I wish so badly I could go back on it. I went for 3 migraines a week to 2 in 2 months. But i did get lost driving home, and had a lot of kidney stones. So it wasn't worth it for ME. It may be great for someone else though.

Best to you. May you be oain free soon.

MollyM
New Member


Date Joined Nov 2006
Total Posts : 2
   Posted 11/4/2006 1:14 PM (GMT -7)   
Hello all, I can't believe I found this site after years and years! of headaches and thinking it was only me. I too have been down the paths of Ear Nose and Throat, Neurologists etc, but they have found nothing and send me home with my tail between my legs feeling as if I'm wasting their time. I have been on Zomig for a few years now and it does work if I catch the pain straight away (mainly eye and bridge of nose). My doctor though has decided that he doesn't want me taking it any more and has given me nasal spray for the mornings, steroid nasal spray for night time and dyhydrochodine for when it is really bad. The effectiveness of this cocktail was demonstrated last Sunday when I could not get out of bed because of the pain and vomiting. I used to get the headaches after a period but now that I am in the menopausal years (I am 50) I am getting them every day. I had a severe case of labyrinthitis in January ending up in hospital for a week and since then the headaches have got gradually worse and worse. Am visiting an alternative therapy centre soon so will let you all know.

mysteryreader
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 11/4/2006 1:45 PM (GMT -7)   

Welcome, MollyM !

I've just been a member for a few weeks myself and am so thankful this site was brought to my attention!  I'm sure you'll find (as I have) a lot of support and encouragement and helpful feedback. As you know from my original post in this thread, I've "been there, done that" :)  What reasons does your doctor give for wanting you to quit the Zomig?  And what is labyrinthitis?  I have such trouble understanding why I should stop taking something (defiinitely abortive) that is allowing me to lead as normal a life as is possible for me, with virtually no current side effects, and exchange it for something (only possibly preventive) that actually has a very strong possibility of affecting my ability to carry out my work responsibilities and enjoy life!  (As you are unfortunately experiencing!)  These are very difficult decisions . . .

 

 


MollyM
New Member


Date Joined Nov 2006
Total Posts : 2
   Posted 11/5/2006 10:36 AM (GMT -7)   
Hi there

Labyrinthitis is an infection in the inner ear. I could not get off my couch. I couldn't walk, read or watch tv, my balance had completely gone. It was like coming off a roundabout when you are dizzy, but unfortunately it does not go away. I came out of hospital on a zimmer frame (much to the amusement of my family), progressed to a walking stick and then on my own. I have two basset hounds which helped because they have to be walked every day so they were an incentive to get better. I had a lot of support though from my husband and sons and also friends, otherwise I would have had to stay in hospital longer.
My doctor has given me no reason other than triptans can cause headaches. He has called my headaches rhinitus, sinusitis, migraines, even suggested stress at one point, he didn't do that again!
I have been to allergists, reflexologists, chiropractors, and tried reiki massage etc.
But I still think myself it has something to do with hormones because even though my periods have stopped I still get the worst headaches around the same time of month. On saying that for the past few months they have been there every day to some degree or other. Zomig was my faithful friend, but unfortunately the tablets I'm on now do not work nearly as well.

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 11/5/2006 11:32 AM (GMT -7)   
Hi Molly,

Welcome to Healing Well. I have had an infection in the inner ear a few times, but thankfully not landed in hospital. Although the last time I nearly did! You poor thing, that's really horrid!! I still cannot lay in bed on my left side or the room spins - and that's around 6 years on!!!!

Molly, get yourself referred to a Neurologist who is a Headache Specialist, that should make a big difference!!! - it has for me!!

take care

Ann
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, November 23, 2017 11:48 AM (GMT -7)
There are a total of 2,897,217 posts in 317,988 threads.
View Active Threads


Who's Online
This forum has 157561 registered members. Please welcome our newest member, jubinars.
273 Guest(s), 7 Registered Member(s) are currently online.  Details
PDL17, 07kr5, LizzyA, adamas, Gewarn, Pumpkinpatch1, Sono


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.